Alert archive / Indiana / Wind Advisories in 2023

Wind Advisory 6, NWS Indianapolis, IN

March 24, 202334 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Mar 24, 2023, 12:28 PM EDT for 34 counties in Indiana. It took effect at Mar 25, 2023, 4:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2023, 12:28 PM EDT (16:28 UTC)
In effect from
Mar 25, 2023, 4:00 AM EDT
Expired
Mar 25, 2023, 7:00 PM EDT
In force
15 hr
Issued by
NWS Indianapolis, IN
All 34 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tipton County, IN, Vigo County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2181 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

570 
WWUS73 KIND 241628
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1228 PM EDT Fri Mar 24 2023

INZ030-031-036>042-044>049-051>057-060>065-067>072-251000-
/O.NEW.KIND.WI.Y.0006.230325T0800Z-230325T2100Z/
Clinton-Howard-Montgomery-Boone-Tipton-Hamilton-Madison-Delaware-
Randolph-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Crawfordsville, 
Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, 
Anderson, Muncie, Winchester, Union City, Farmland, Parker City, 
Rockville, Montezuma, Rosedale, Greencastle, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, 
Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, 
Worthington, Bloomington, Nashville, Columbus, Greensburg, 
Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, 
Seymour, and North Vernon
1228 PM EDT Fri Mar 24 2023

...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central Indiana.

* WHEN...From 4 AM to 5 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
5 follow-up statements
214 
WWUS73 KIND 250149
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
949 PM EDT Fri Mar 24 2023

INZ030-031-036>042-044>049-051>057-060>065-067>072-251000-
/O.CON.KIND.WI.Y.0006.230325T0800Z-230325T2100Z/
Clinton-Howard-Montgomery-Boone-Tipton-Hamilton-Madison-Delaware-
Randolph-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Crawfordsville, 
Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, 
Anderson, Muncie, Winchester, Union City, Farmland, Parker City, 
Rockville, Montezuma, Rosedale, Greencastle, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, 
Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, 
Worthington, Bloomington, Nashville, Columbus, Greensburg, 
Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, 
Seymour, and North Vernon
949 PM EDT Fri Mar 24 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EDT
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central Indiana.

* WHEN...From 4 AM to 5 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
616 
WWUS73 KIND 250739
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
339 AM EDT Sat Mar 25 2023

INZ030-031-036>042-044>049-051>057-060>065-067>072-251545-
/O.CON.KIND.WI.Y.0006.230325T0800Z-230325T2100Z/
Clinton-Howard-Montgomery-Boone-Tipton-Hamilton-Madison-Delaware-
Randolph-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Crawfordsville, 
Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, 
Anderson, Muncie, Winchester, Union City, Farmland, Parker City, 
Rockville, Montezuma, Rosedale, Greencastle, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, 
Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, 
Worthington, Bloomington, Nashville, Columbus, Greensburg, 
Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, 
Seymour, and North Vernon
339 AM EDT Sat Mar 25 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Indiana.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
  With the wet ground, a few trees could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
063 
WWUS73 KIND 251759 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Indianapolis IN
159 PM EDT Sat Mar 25 2023

INZ036-044-045-051>053-060>062-067>070-251900-
/O.CAN.KIND.WI.Y.0006.000000T0000Z-230325T2100Z/
Montgomery-Parke-Putnam-Vigo-Clay-Owen-Sullivan-Greene-Monroe-
Knox-Daviess-Martin-Lawrence-
Including the cities of Crawfordsville, Rockville, Montezuma, 
Rosedale, Greencastle, Terre Haute, Brazil, Spencer, Gosport, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Vincennes, Washington, 
Loogootee, Shoals, Bedford, and Mitchell
159 PM EDT Sat Mar 25 2023

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue through the afternoon, but are weaker
than earlier today. 

$$

INZ030-031-037>042-046>049-054>057-063>065-071-072-252100-
/O.CON.KIND.WI.Y.0006.000000T0000Z-230325T2100Z/
Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-
Bartholomew-Decatur-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Lebanon, Zionsville, 
Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, 
Winchester, Union City, Farmland, Parker City, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Nashville, Columbus, Greensburg, Seymour, 
and North Vernon
159 PM EDT Sat Mar 25 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central Indiana.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
097 
WWUS73 KIND 252000
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
400 PM EDT Sat Mar 25 2023

INZ030-031-037>042-046>049-054>057-063>065-071-072-252300-
/O.EXT.KIND.WI.Y.0006.000000T0000Z-230325T2300Z/
Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-
Bartholomew-Decatur-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Lebanon, Zionsville, 
Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, 
Winchester, Union City, Farmland, Parker City, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Nashville, Columbus, Greensburg, Seymour, 
and North Vernon
400 PM EDT Sat Mar 25 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central Indiana.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
734 
WWUS73 KIND 252244
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
644 PM EDT Sat Mar 25 2023

INZ030-031-037>042-046>049-054>057-063>065-071-072-252345-
/O.EXP.KIND.WI.Y.0006.000000T0000Z-230325T2300Z/
Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-
Bartholomew-Decatur-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Lebanon, Zionsville, 
Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, 
Winchester, Union City, Farmland, Parker City, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Nashville, Columbus, Greensburg, Seymour, 
and North Vernon
644 PM EDT Sat Mar 25 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

The wind advisory will be allow to expire at 700PM. Winds have
begun to diminish and will continue to diminish this evening.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 11:18 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 24, 11:18 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1118 AM EDT Fri Mar 24 2023

...Updated Aviation Discussion...

.Forecast Update...
Issued at 827 AM EDT Fri Mar 24 2023

Minor update to refine northern edge of precipitation, expremize
precipitation probabilities to 100 percent where it is currently
raining, and a small area of light fog through late morning just
north of the precipitation.

The deepest tropical moisture connection from the western Gulf
northeastward into our region has shifted slightly southward per
latest low-layer CIRA ALPW. A renewed meridional surge of moisture
ahead of the eastward migrating mid-latitude system, isentropic
ascent, and associated rain is expected later today. This is
expected to exacerbate river flooding over the next few days. If
deeper convection and heavier rates are able to occur this far
north, overland flooding and/or flash flooding will be more of a
concern given recent rain and saturated ground. We'll review new
model data for these concerns and the evening/overnight time
period and add more detail later today.

&&

.Short Term...(Today and tonight)
Issued at 258 AM EDT Fri Mar 24 2023

* Flood Watch Remains in Effect Through Saturday Morning

* A lull in rain coverage will occur later this morning into the
  afternoon

* Another round of heavy rain will occur this evening into the
  overnight, especially south.

Early this morning...

Cold front has settled south of central Indiana early this morning,
taking the strongest convection with it. Training thunderstorms with
heavy rain were just south of the forecast area, with widespread
moderate rain across much of the southern half of central Indiana.
Lighter rain to dry conditions were across the north.

The above setup will continue for the predawn hours, with the rain
slowly shifting south with the surface front. Severe weather is not
expected with the front to the south, but a flooding threat will
continue across the southern forecast area (especially far south
closer to the training heavier convection early).

This morning into mid-afternoon...

Light rain will continue across the south early in the period, but
with loss of forcing from the initial upper wave exiting the area,
coverage will decrease. Many places will only have chance PoPs or
lower by 18Z. Temperatures will only be in the 40s to lower 50s.

Later this afternoon into this evening...

A deepening upper trough approaching from the west will allow a
surface low to deepen and move toward the area later this afternoon
and into the area tonight. An 850mb jet over 50kt will return,
pumping more moisture to the area, with precipitable water values
returning into the 1 to 1.5 inch range.

Lift and moisture from the aforementioned features will spread rain
from south to north once again during the later afternoon through
the evening. Heavy rain will be possible again, especially south
where the best moisture will be. Frontogenetical forcing will
increase the locally heavy rain threat.

Will go with categorical PoPs by 00Z across the southern half of the
area, with lower PoPs north. During the evening, will go near 100
PoP all areas.

Overnight...

Uncertainty remains on the track of the deepening surface low as it
moves into the area. This will have an impact on how far north the
warm sector gets and any severe weather threat.

As the surface low moves into the area overnight, coverage of rain
will diminish some. The warm sector will move at least into the far
southern forecast area, if not the southeast third or more. With
strong winds not far off the surface, this could allow for a few
severe wind gusts to reach the surface. The Storm Prediction Center
has placed the southern third of the area in a Marginal Risk, and
this looks reasonable.

Behind the low very late tonight, winds will increase with a tight
pressure gradient. Locations of stronger gusts will depend on
surface low track and timing, but at the moment believe stronger
gusts will likely not arrive until after 12Z Saturday.

Temperatures will rise overnight, especially in the south where the
warm sector is able to move in.

&&

.Long Term...(Saturday through Thursday)
Issued at 258 AM EDT Fri Mar 24 2023

* Windy Saturday with falling temperatures
* Seasonable Temperatures and Light Rain Chances through Next Week
* Potential for More Significant Rainfall Again Late Next Week

.Saturday...

Long term period begins with a deepening area of low pressure
tracking from around St. Louis to South Bend and swinging a strong
cold front through the state. While the heavy rain threat will be
ending early Saturday morning, the passage of the strong cold front
will bring rapidly changing weather conditions throughout the day.

Main area of concern for Saturday is the strong wind threat before
and after the frontal passage mid morning. Strong 60+ kt low level
jet pushes into Central Indiana ahead of the front, bringing much
warmer air northward into the region. Highs will likely be reached
during the early morning hours ahead of the front where a few
locations in Eastern Indiana could spike into the 60s briefly. Low
level warning with cold air advection aloft will lead to steepening
lapse rates and the potential for higher gusts to mix to the
surface. Latest guidance indicates the potential for gusts over 45
mph before and after FROPA Saturday morning through the afternoon
hours. With such saturated grounds from recent heavy rainfall,
strong winds and sharp wind shift could easily down trees with
shallower root systems. Will go ahead and issue an SPS for strong
wind gusts Saturday; however a Wind Advisory may be needed in future
forecast updates as guidance continues to show strong wind potential
for that time period.

Another potential concern would be any convection developing in the
warm sector as it briefly pushes into Central Indiana. While dry air
will be pushing in aloft, there may be just a deep enough saturated
level near the surface combined with sufficient lift from the
passing low and modest CAPE for the development of a few convective
showers or thunderstorms. With such strong wind energy just above
the surface, 0-1 km shear near 35 kts, EBWD around 50-60 kts, and 0-
3 km SRH over 200 m^2/s^2, it will not take much to transfer that
wind energy to the surface. Southerly winds will already be strong
ahead of the front with gusts over 40 mph. Any shower or
thunderstorm develop could easily produce a damaging wind threat.
This will be something to watch as well Saturday morning.

Saturday afternoon, the strong wind threat continues on the backside
of the front as much colder air wraps around the low and into the
region. Expect quite the temperature different from the early
morning hours with temperatures likely falling from the 50s-60s into
the 30s-40s by the evening hours.

.Sunday - Early Next Week...

Expect a relatively quiet long term through about mid week but yet
another potent storm system looms for the latter half of the week
that could bring another round of moderate rainfall and renewed
flooding to portions of the Ohio Valley or Great Lakes regions.

Pattern going into next week favors a broad long wave trough over
much of the CONUS with occasional subtle short waves moving through
the mean flow. Medium range models handling timing and strength of
these weaker waves differently so broad brush low chance pops best
course of action for now until better model consistency develops.
First of these waves arrives later Sunday into Monday. With deeper
moisture cut off, current expectations through mid week are for
light precipitation amounts with these fast moving waves. Thermal
profiles do suggest enough cold air aloft that with right timing,
some precipitation could be mixed or frozen across northern areas.
Low confidence at this time step to get that detailed with forecast.

Broad CONUS trough begins to amplify again toward Thursday as more
Pacific energy moves onshore along West Coast. This should allow for
a good moisture return with warmer temperatures by end of the week
across the Ohio Valley. The signal is evident in most medium range
guidance but timing and degree of amplification remain in question.
Will side toward ensemble guidance and blends for PoPs with HWO
messaging of rain potential with uncertainty. Guidance suggest
another 1 to 2" rainfall event possible but location highly
uncertain.

&&

.Aviation...(12Z TAF Issuance)
Issued at 1118 AM EDT Fri Mar 24 2023

Impacts:

* IFR to LIFR visibility and ceilings may briefly improve this
  afternoon

* Drizzle or light showers, with more steady rain this
  evening/overnight

* Strong winds begin early Saturday.

Discussion:

Cool/moist northeasterly surface flow north of the front is
contributing to IFR or LIFR ceilings and visibility at midday.
Surface heating may be enough for conditions to briefly improve (but
likely still be IFR or worse) through the afternoon, then continued
poor flying conditions tonight.

More widespread steady rain will move in this evening and continue
tonight followed by strong winds beginning early Saturday and
persisting through much of the day. Ceilings should gradually
improve through the day.

&&

.Hydrology...
Issued at 258 AM EDT Fri Mar 24 2023

* Heavy rainfall will produce flooding into the weekend

Six hour rain amounts through 06Z were up to around 1 inch across
the southern half of central Indiana, with lower amounts north. Some
streams/creeks are already responding to this rain. Rain will
continue for the remainder of the night which may cause some of
these to exceed flood stage, as well as cause minor flooding of
typical low lying areas. Will continue to monitor closely.

The second portion of the flooding concerns will come tonight
into Saturday morning, bringing another axis of heavy rainfall with
the expectation for an 0.75 to 1.50 inches of rain across all of
central Indiana. Locally higher amounts are possible far south if
enough of the warm sector of the system can get into the area.

MMEFS ensembles show that widespread minor to moderate river
flooding likely across most of central Indiana with a lower
potential even for a few spots to approach major flood levels should
the higher amounts be realized. In addition to river/stream
flooding, flash flooding is possible along with more widespread
flooding of low lying and flood prone areas. Flooding of mainstem
rivers is expected to continue through the weekend and into next
week.

Although focus for the heaviest rain has shifted south, will not
make any changes to the Flood Watch at this time. Depending on the
path of the surface low and warm sector, heavier rain could still
get farther north, even if the odds are lower of this occurring.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for INZ040>042-045>049-
051>057-060>065-067>072.

&&

Update...BRB
Short Term...50
Long Term...CM/Lashley
Aviation...BRB
Hydrology...Team IND
Hazardous weather outlook, Mar 24, 9:27 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
927 AM EDT Fri Mar 24 2023

INZ021-028>031-035>049-051>057-060>065-067>072-251330-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
927 AM EDT Fri Mar 24 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Heavy rainfall is expected across portions of the area this evening
and tonight. Localized flooding is likely to develop, especially
across southern Indiana.

Isolated to scattered thunderstorms are possible tonight. Some
storms may produce strong wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind gusts over 40 mph are possible on Saturday.

There is the potential for moderate river flooding to develop along
some rivers into next week.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not anticipated. However, with the
Indianapolis radar out of service, spotter reports of rainfall and
wind gusts will be important.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:27 AM EDTRiver Flood WarningINDJohnson56 hr
Mar 24, 4:39 AM EDTAreal Flood AdvisoryINDDecatur, Jennings3 hr
Mar 24, 7:45 AM EDTRiver Flood WarningINDJackson, Jennings, Washington38 hr
Mar 24, 8:16 AM EDTAreal Flood AdvisoryINDBrown, Monroe8 hr
Mar 24, 8:42 AM EDTAreal Flood AdvisoryINDMartin8 hr
Mar 24, 10:59 AM EDTRiver Flood WarningINDDelaware, Randolph47 hr
Mar 24, 12:34 PM EDTRiver Flood WarningINDLawrence, Martin9 days
Mar 24, 12:40 PM EDTRiver Flood WarningINDGibson, Knox, Posey18 days

Nearby

Wind Advisories in Indiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.